Alert archive / Georgia / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 75, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 4, 2002, 4:32 PM EDT for Terrell County, Georgia. It was in force for 73 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2002, 4:32 PM EDT (20:32 UTC)
- Expired
- Jun 4, 2002, 5:45 PM EDT
- In force
- 73 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Terrell County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.5 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1408 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 1323 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
030 WUUS52 KTAE 042032 SVRTLH GAC273-042115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 432 PM EDT TUE JUN 4 2002 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TERRELL COUNTY IN GEORGIA * UNTIL 515 PM EDT... * AT 432 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 3 MILES SOUTHWEST OF HEROD...OR ABOUT 8 MILES SOUTH OF DAWSON...MOVING NORTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DOVEREL BY 440 PM EDT... DAWSON MUNI AIRPORT BY 455 PM EDT... DAWSON BY 505 PM EDT... GRAVES BY 510 PM EDT... THE MAIN THREAT FROM THIS STORM IS LARGE HAIL. LAT...LON 3166 8453 3166 8436 3181 8439 3178 8455 .END 22-BARRY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:30 PM EDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jun 4, 2:30 PM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 230 PM EDT TUE JUN 4 2002 CURRENTLY: THE DISTURBED SEA BREEZE DESIGNATION FOR THIS AFTERNOON APPEARS TO BE WORKING OUT QUITE WELL...WITH PLENTY OF CIRRUS AND NOW SOME ALTO CU STREAMING IN FROM THE S ACROSS THE CWA...ESPECIALLY TO THE S. ALTHOUGH IT SHOULD BEGIN TO THIN OUT...THIS IS DEFINITELY DELAYING THE DEVELOPMENT OF THE SEA BREEZE...AND WILL CUT DOWN ON MAX TEMPS A BIT. NEVERTHELESS...WITH THE HIGHLY UNSTABLE SOUNDINGS AND AMPLE LOW LEVEL MOISTURE AS DISCUSSED EARLIER THIS MORNING...STILL EXPECT STRONG CONVECTION WITH A FEW SEVERE STORMS TO BREAK OUT LATER THIS AFTERNOON. OVER THE COASTAL WATERS...WINDS AND SEAS CONTINUE EXTREMELY LIGHT. MODELS/ZFP: STILL SOME MAJOR DIFFERENCES BETWEEN THE ETA AND AVN ON THE HANDLING OF THE GULF UPPER LOW AND INVERTED TROF TO THE E. THE AVN...WHICH LOOKS MORE CONSISTENT AND BETTER INITIALIZED THE PAST FEW RUNS...KEEPS THE UPPER LOW CLOSED AND DRIFTS IT OFF TO THE N-NE...BEFORE ABSORBING IT INTO A DEVELOPING TROF OVER THE SE U.S. BY THE WEEKEND. AT THE SFC...IT DEVELOPS THE INVERTED TROF INTO A CLOSED LOW BY THIS EVENING AND BRINGS IT NORTHWARD TOWARDS THE LA COAST BY WEDNESDAY NIGHT. THIS SCENARIO WOULD KEEP THE CWA RIGHT IN THE HEART OF A DEEP N-S MOISTURE PLUME FROM THE GULF...WITH VERY UNSETTLED CONDITIONS CONTINUING FOR THE NEXT SEVERAL DAYS. THE ETA...ON THE OTHER HAND...JUST MEANDERS THE UPPER LOW OFF TO THE SW AND NEVER DEVELOPS THE SFC LOW. IT ALSO SUSTAINS A MUCH WEAKER MOISTURE PLUME WHICH SHIFTS OFF QUICKLY TO THE W OF THE CWA. AT THIS POINT...MUCH PREFER THE WETTER AVN SOLUTION...AS THE UPPER LOW ALREADY APPEARS TO HAVE MADE THE TURN TO THE N-NE. EVEN IF THE SFC LOW DOES NOT DEVELOP FROM THE INVERTED TROF...THE MOISTURE PLUME FROM THE UPPER LOW SHOULD BE SIGNIFICANT ENOUGH TO KEEP THINGS UNSETTLED. FOR TEMPS...MUCH WILL DEPEND ON MOISTURE AND CLOUD COVER...SO WILL TREND TOWARDS MAV VALUES...BUT FEEL THEY ARE A BIT TOO LOW ON HIGHS. FIRE WX: NO CONCERNS. MARINE: AGAIN...MAJOR DIFFERENCES BETWEEN ETA AND AVN SOLUTIONS... WILL KEEP CLOSER TO AVN SOLUTION...BUT WILL DOWNPLAY THE SFC LOW DEVELOPMENT AT THIS TIME. EXTENDED: WITH THE UPPER TROF PROGGED TO REMAIN OVER THE SE THROUGH EARLY NEXT WEEK...EXPECT UNSETTLED CONDITIONS THROUGH AT LEAST MONDAY. PRELIM NUMBERS... TLH 072/090 072/087 3535 PFN 073/087 073/086 3646 DHN 074/089 072/085 3535 ABY 072/090 071/087 3535 VLD 073/091 072/088 3535 .TLH... .AL...NONE. .GA...NONE. .FL...NONE. GOULD
In the hours before
Special weather statement, Jun 4, 1:24 PM EDT, 3 hours 8 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-042230- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 124 PM EDT TUE JUN 4 2002 THIS OUTLOOK PERTAINS TO SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH- CENTRAL GEORGIA...THE FLORIDA BIG BEND...AND THE EASTERN FLORIDA PANHANDLE...AS WELL AS THE ADJACENT COASTAL WATERS. VERY UNSTABLE AIR OVER SOUTHERN GEORGIA BEING TRANSPORTED WEST INTO THE OUTLOOK AREA WILL BRING A POSSIBILITY FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREATS EXPECTED ARE DAMAGING WINDS AND LARGE HAIL. THE BEST CHANCES FOR SEVERE WEATHER WILL BE EAST OF THE CHATTAHOOCHEE AND APALACHICOLA RIVERS. SOME STORMS MAY APPROACH SEVERE LIMITS...AND SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. TJT
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 9:40 PM EDT | Severe Thunderstorm Warning | TAE | Tift | 18 hr |
| Jun 3, 10:00 PM EDT | Severe Thunderstorm Warning | TAE | Cook | 18 hr |
| Jun 3, 10:21 PM EDT | Severe Thunderstorm Warning | TAE | Dougherty, Lee, Worth | 18 hr |
| Jun 4, 3:22 PM EDT | Severe Thunderstorm Warning | TAE | Quitman, Randolph | 83 min |
| Jun 4, 3:45 PM EDT | Severe Thunderstorm Warning | TAE | Quitman | 90 min |
| Jun 4, 4:44 PM EDT | Severe Thunderstorm Warning | TAE | Clay, Early | 76 min |
| Jun 4, 4:46 PM EDT | Severe Thunderstorm Warning | TAE | Early | 29 min |
| Jun 4, 5:23 PM EDT | Severe Thunderstorm Warning | TAE | Decatur | 82 min |
| Jun 4, 5:53 PM EDT | Severe Thunderstorm Warning | TAE | Early | 32 min |
| Jun 4, 6:13 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Grady | 2 hr |
| Jun 4, 7:28 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Mitchell | 10 days |
| Jun 4, 7:34 PM EDT | Severe Thunderstorm Warning | TAE | Decatur | 10 days |
Nearby
Severe Thunderstorm Warnings in Georgia, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.